Alert archive / Maine / Wind Advisories in 2014
Wind Advisory 5, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Apr 7, 2014, 3:26 AM EDT for Hancock County, Washington County, Maine. It took effect at Apr 8, 2014, 6:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2014, 3:26 AM EDT (07:26 UTC)
- In effect from
- Apr 8, 2014, 6:00 AM EDT
- Expired
- Apr 8, 2014, 11:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2507 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS71 KCAR 070726 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 326 AM EDT MON APR 7 2014 MEZ029-030-071530- /O.NEW.KCAR.WI.Y.0005.140408T1000Z-140408T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 326 AM EDT MON APR 7 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM EDT TUESDAY. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH * TIMING...TUESDAY MORNING * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SOME POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
4 follow-up statements
372 WWUS71 KCAR 071418 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1018 AM EDT MON APR 7 2014 MEZ029-030-080330- /O.CON.KCAR.WI.Y.0005.140408T1000Z-140408T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1018 AM EDT MON APR 7 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EDT TUESDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH * TIMING...TUESDAY MORNING * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SOME POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
342 WWUS71 KCAR 080051 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 851 PM EDT MON APR 7 2014 MEZ029-030-081000- /O.CON.KCAR.WI.Y.0005.140408T1000Z-140408T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 851 PM EDT MON APR 7 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EDT TUESDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TUESDAY MORNING. * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SOME POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$ NORCROSS
081 WWUS71 KCAR 080659 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 259 AM EDT TUE APR 8 2014 MEZ029-030-081500- /O.CON.KCAR.WI.Y.0005.140408T1000Z-140408T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 259 AM EDT TUE APR 8 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EDT THIS MORNING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TUESDAY MORNING. * IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH SOME POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES. && $$
817 WWUS71 KCAR 081509 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1109 AM EDT TUE APR 8 2014 MEZ029-030-081615- /O.EXP.KCAR.WI.Y.0005.000000T0000Z-140408T1500Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1109 AM EDT TUE APR 8 2014 ...WIND ADVISORY HAS EXPIRED... THE STRONGEST WINDS HAVE SHIFTED EAST OF THE AREA SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 7, 12:31 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 7, 12:31 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1231 AM EDT MON APR 7 2014
.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE AREA OVERNIGHT THEN MOVE EAST MONDAY.
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST MONDAY NIGHT THEN
CROSS THE REGION TUESDAY. HIGH PRESSURE WILL BUILD EAST WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...
HIGH PRESSURE WILL CROSS THE REGION OVERNIGHT. AN AREA OF MOISTURE
MOVING EAST ACROSS QUEBEC PROVINCE WILL THEN BEGIN TO REACH
NORTHERN MAINE OVERNIGHT. SKIES WILL GENERALLY REMAIN MOSTLY
CLEAR ACROSS THE FORECAST AREA OVERNIGHT...THOUGH THE CLOUDS
APPROACHING FROM THE WEST SHOULD BEGIN TO REACH NORTHERN AREAS
LATE. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE LOWER TO MID
20S NORTH...TO THE MID TO UPPER 20S DOWNEAST. HAVE UPDATED THE
FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH OVERNIGHT
TEMPERATURES AND TO SLOW THE ARRIVAL OF CLOUDS. HAVE ALSO
CANCELLED THE SMALL CRAFT ADVISORY WITH THIS UPDATE.
PREVIOUS DISCUSSION...
MONDAY WILL BRING A RETURN SOUTH SOUTHWESTERLY FLOW BEHIND THE
HIGH ALLOWING TEMPERATURES TO MODERATE. A THIN BAND OF WARM
ADVECTION MID AND HIGH CLOUDS WILL BRING PARTIAL CLOUDINESS OVER
THE FAR NORTH. ELSEWHERE IT WILL BE MOSTLY SUNNY. HIGHS MONDAY
AFTERNOON WILL RANGE FROM 48 OVER THE NORTH TO 54 DOWNEAST.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
FOCUS THIS TIME FRAME ON THE SYSTEM WHICH IS EXPECTED TO BRING A
NICE SLUG OF MAINLY RAIN AND SOMEWHAT MILD TEMPS TO THE AREA
BEGINNING MON EVE AND EXITING EWRD OUT OF THE FA TUE AM WRN AREAS
AND TUE AFTN ERN AREAS. ATTM...THINK TEMPS WILL ALSO BE COLD ENUF
ACROSS THE FAR N AND NW FOR A FEW HRS OF WET SNOW W/ HYST ACCUMS
ONLY IN THE 1-3 RANGE. MODELS IN REASONABLY GOOD AGREEMENT SO USED
A CONSENSUS BLEND WHICH GENERALLY YIELDS .75-1.0 INCHES ACROSS THE
AREA. FOCUS FOR ANY HYDRO CONCERNS THIS EVENT WILL PRIMARILY BE
ON OUR SRN AND CENTRAL AREAS WHERE MILDER TEMPS AND DECENT QPF MAY
BE ENUF TO GET THINGS MOVG. FURTHER N...SNOW PACK DEEP AND RIVER
ICE PRETTY SOLID SUGGESTING IT WILL TAKE ANOTHER DECENT QPF EVENT
AND ANOTHER ROUND OF WARM TEMPS OR TWO BEFORE THINGS GET GOING UP
HERE. AFTER COLLAB W/ GYX...HAVE OPTED TO HOLD OFF ON ANY FLOOD WATCHES
ATTM. APPEARS TO BE A MARGINAL EVENT AND STILL PLENTY OF TIME IF
LATER SHIFTS FEEL IT IS STRONGLY WARRANTED. NONETHELESS...WILL
NEED TO KEEP AN EYE ACROSS THE CENTRAL AND S THIS EVENT AS IT
APPEARS THAT WOULD BE THE AREA IF THERE ARE TO BE ANY CONCERNS.
WNDS ALONG THE COAST MAY ALSO BE AN ISSUE AS MODEL GUIDANCE
DEPICTS AN 850-925 MB SSERLY JET OF 65+ KTS DRIVING INTO OUR
COASTAL AREAS LATE MON NGT INTO TUE AM. LATER SHIFTS MAY NEED TO
CONSIDER AT LEAST A WND ADV FOR OUR DOWNEAST AREAS BUT NO
HEADLINES ATTM.
OTHERWISE...RAIN THIS UPCOMING EVENT SHOULD WIND DOWN W-E BY LATER
TUE AFTN. COOLER AND DRIER AIR BEGINS TO RETURN TO THE AREA TUE
NGT INTO WED W/ PARTLY TO M/C SKIES N AND CLR TO P/C S. TEMPS
RETURN TO NR SEASONAL NORMS AS WELL.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT EXPECTING WEAK RIDGE TO BUILD EAST AS UPPER LEVEL
LOW EXITS THE REGION TO THE EAST. THIS WILL AID IN RELAXING THE
GRADIENT AND WITH THAT WINDS WILL DROP DOWN WEDNESDAY NIGHT. AFTER
A DECREASE IN CLOUDS ON WEDNESDAY NIGHT EXPECT CLOUDS TO INCREASE
FROM NW TO SE THROUGH THE DAY THURSDAY. RETURN FLOW WILL BRING
INCREASED SOUTHWESTERLY TO SOUTHERLY FLOW THURSDAY AFTERNOON.
WHILE THERE ARE SOME SLIGHT DIFFERENCES IN TIMING BETWEEN THE
DIFFERENT GUIDANCE WITH NEXT SYSTEM. IT LOOKS LIKE CHANCES OF
PRECIP WILL INCREASE FROM NW TO SE THURSDAY NIGHT INTO FRIDAY.
RIGHT NOW EXPECTED QPF TO BE ON THE LIGHT SIDE. THIS WILL BE
ASSOCIATED WITH A COLD FRONT FROM LOW PRESSURE SYSTEM STREAMING NE
ACROSS QUEBEC. THIS WEAK FRONT WILL CONTINUE TO SAG SOUTH IN THE
GULF OF MAINE FRIDAY INTO FRIDAY NIGHT. A WEAK SURFACE HIGH WILL
TRY TO BUILD EAST ON SATURDAY. THERE IS A UPPER LEVEL SHORTWAVE
EXPECTED TO MOVE EAST THROUGH MAINE ON SATURDAY KEEPING CLOUDS
MAINLY ACROSS THE NORTH AND CENTRAL PORTIONS OF THE REGION. CLOUDS
WILL DECREASE LATER SATURDAY BEFORE INCREASING OVERNIGHT INTO
SUNDAY AHEAD OF NEXT SYSTEM DEVELOPING ACROSS THE GREAT LAKES.
RIGHT NOW GUIDANCE IS STILL HAVING ISSUES AGREEING WITH EVOLUTION
AND TIMING IN REGARDS TO THIS NEXT SYNOPTIC SYSTEM.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA
OVERNIGHT THROUGH MONDAY.
SHORT TERM: IFR WILL DVLP FROM SW-NE MON EVE W/ WDSPRD IFR/LIFR
LATER MON NGT INTO TUE AFTN. VFR CONDS RETURN TO THE SRN TAF SITES
LATER TUE AFTN AND THEN CONT THRU WED WHILE CONDS ACROSS THE N
SHOULD TREND TO MAINLY VFR W/PSBL MVFR IN ANY SC CEILINGS. TAF
SITES EXPECTED TO STAY VFR WEDNESDAY NIGHT INTO THURSDAY. CLOUDS
WILL INCREASE LATER THURSDAY AS FRONT APPROACHES. CONDITIONS COULD
REDUCE TO MVFR THURSDAY NIGHT INTO FRIDAY WITH FRONT.
&&
.MARINE...
NEAR TERM: HAVE CANCELLED THE SMALL CRAFT ADVISORY WITH THIS
UPDATE. CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
OVERNIGHT THROUGH MONDAY.
SHORT TERM: STRONG 850-925 MB JET OF 60+ KTS LATER MON NGT INTO
TUE AFTN SUGGESTS THE POTENTIAL FOR GLWS SO HAVE HOISTED A GLW
WATCH FROM 08Z-22 TUE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
ANZ050>052.
&&
NEAR TERM...BLOOMER/MCW
SHORT TERM...KHW
LONG TERM...JORDAN
AVIATION...BLOOMER/MCW/KHW
MARINE...BLOOMER/MCW/KHWHazardous weather outlook, Apr 6, 3:15 PM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 315 PM EDT SUN APR 6 2014 MEZ001>006-010-011-015>017-029>032-071915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 315 PM EDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL APPROACH MONDAY NIGHT AND BRING RAIN TO THE AREA LATE MONDAY NIGHT INTO TUESDAY. RAIN MAY BEGIN AS A PERIOD OF WET SNOW OVER THE FAR NORTH. RAIN AND SNOW MELT MAY RESULT IN RISING RIVER LEVELS AND ICE MOVEMENT ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-071915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 315 PM EDT SUN APR 6 2014 ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:14 AM EDT | Gale Warning | CAR | 34 hr | |
| Apr 7, 3:28 AM EDT | Flood Watch | CAR | Hancock, Penobscot, Piscataquis, Washington | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.